Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 219, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 6, 2000, 2:13 AM CDT for Atchison County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 6, 2000, 2:13 AM CDT (07:13 UTC)
- Expired
- Aug 6, 2000, 3:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Atchison County, KS
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1065 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 2987 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
693
WUUS53 KEAX 060713
SVRMCI
KSC005-060800-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
213 AM CDT SUN AUG 6 2000
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ATCHISON COUNTY IN NORTHEAST KANSAS
THIS INCLUDES THE CITY OF ATCHISON
* UNTIL 300 AM CDT
* AT 209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 11 MILES WEST OF MUSCOTAH...OR ABOUT 7 MILES
NORTH OF HOLTON...MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ARRINGTON AT 230 AM CDT
EFFINGHAM AT 230 AM CDT
CUMMINGS AT 245 AM CDT
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO 1 INCH IN
DIAMETER...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE
INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT
FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF
LOW LYING AREAS.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 3970 9586 3953 9594 3943 9556 3944 9505
3962 9514
MJMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 1:35 PM CDT, 12 hours 38 minutes earlier.
Area forecast discussion, Aug 5, 1:35 PM CDT, 12 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT SAT AUG 5 2000 BRUNT OF FCST HINGES UPON LOCATION OF NEXT FRONT SAGGING SE FM NEB AND DEGREE IN WHICH CAP COOLS. AM UPR AIR SHOWS SIGNIFICANT CAP HAS BULGED EAST INTO CWA WITH STG H8 WARMING. RELATIVELY STEEP MID LVL LAPSE RATES AND BAND OF MID LVL MOIST STILL PRODUCING A FEW HIGH BASED SHOWERS ACR NRN MO. 18Z SFC ANALYSIS SHOWS FNT SLOWING ACR SE NEB AND WITH ZONAL UPR FLO...SEE LTL REASON FOR ANY ADDITIONAL STG PUSH INTO MO. PREFER FURTHER NORTH SOLUTION OF THE AVN WITH RESPECT TO THE FRONT WITH THE FNT STALLING ACROSS XTRM NRN MO LATE TNGT. CAP COOLS A LTL ACR XTRM NRN MO LATE NGT...BUT WITH STGLY VEERED LLJ AND WK CONVERGENCE ALONG THE FNT...XPCT CHC OF BOUNDARY LAYER BASED CONVECTION SMALL AT THIS TIME. HOWEVER...WL KEEP AN EYE ON LINE OF CU DEVELOPING ALONG FRNT IN SERN NEB. WL MAINTAIN LO POPS TNGT DUE TO CONFINDENCE AS WELL AS AC/ACCAS FIELD REMAINING ACR CWA AS PER GRIDDS WITH SLOWLY INCREASING MID LVL LAPSE RATES. NEXT CONCERN IS WHETHER STNRY FNT ACR NRN MO TO GENERATE TRW DURING AFTN HOURS. CAP CONTINUES TO SLOWLY COOL WITH H5 TEMPS SLOWLY COOLING ALSO. STG AFTN INSOLATION MAY BE ENOUGH TO BREAK CAP...SO WL MAINTAIN POPS DUE TO ACCAS REMNANTS OR DEVELOPMENT DURING THE AFTN HOURS. WK SHRTWVS ROTATING EAST MAY ALSO HELP DEVELOPMENT. HAVE LTL FAITH IN TIMING OF INDIVIDUAL SHRTWVS...BUT ETA INDICATES A SHRTWV TO PASS ACR IA/MO BDR WITH MOIST POOLING ALONG BOUNDARY ACR NRN MO SUN NGT/MON. WITH WEAKER CAP...WL MAINTAIN LO POPS. CHC OF POPS MAY LINGER INTO TUES WITH SHRTWVS ROTATING EAST AROUND UPR RDG. HOWEVER...WL KEjEP DRY AT THIS TIME AND LET LATER SHIFTS LOOK AT IT. EXTENDED MODELS STILL INSIST IN BUILDING UPR RDG INTO AREA. WL KEEP EXTENDED VERY WARM AND DRY. .EAX...NONE. DB
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:06 PM CDT | Severe Thunderstorm Warning | EAX | Doniphan | 44 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.